Alert archive / New York / Frost Advisories in 2005
Frost Advisory 3, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 28, 2005, 9:31 PM EDT for Rockland County, Suffolk County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut; Passaic County, New Jersey. It took effect at Oct 29, 2005, 12:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2005, 9:31 PM EDT (01:31 UTC)
- In effect from
- Oct 29, 2005, 12:00 AM EDT
- Expired
- Oct 29, 2005, 3:18 AM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Passaic County, NJ, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 290131 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 931 PM EDT FRI OCT 28 2005 ...COLD AGAIN TONIGHT WITH FROST AND FREEZE CONDITIONS... .LIGHT WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP TO OR JUST BELOW FREEZING OVER INTERIOR CONNECTICUT....AND INTO THE MID 30S ALONG MUCH OF THE IMMEDIATE COAST...AND ACROSS MUCH OF LONG ISLAND AND THE LOWER HUDSON VALLEY. CTZ008-011-290945- /X.NEW.KOKX.FZ.W.0003.051029T0400Z-051029T1200Z/ NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- 931 PM EDT FRI OCT 28 2005 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. TEMPERATURES WILL DROP INTO THE UPPER 20S OVERNIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NYZ078>081-290945- /X.NEW.KOKX.FR.Y.0003.051029T0400Z-051029T1200Z/ NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 931 PM EDT FRI OCT 28 2005 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. TEMPERATURES WILL DROP INTO THE MID 30S OVERNIGHT ACROSS MOST OF THE ADVISORY AREA UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS...WITH WIDESPREAD FROST. FREEZE CONDITIONS ARE EXPECTED IN AND NEAR THE LONG ISLAND PINE BARRENS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CTZ009-NJZ002-NYZ069-070-290945- /X.NEW.KOKX.FR.Y.0003.051029T0700Z-051029T1200Z/ SOUTHERN FAIRFIELD-WESTERN PASSAIC-ROCKLAND-NORTHERN WESTCHESTER- 931 PM EDT FRI OCT 28 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT SATURDAY. TEMPERATURES WILL DROP INTO THE MID 30S LATE TONIGHT ACROSS MOST OF THE ADVISORY AREA UNDER CLEARING SKIES AND LIGHT WINDS...WITH WIDESPREAD FROST DEVELOPING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS71 KOKX 290718 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 318 AM EDT SAT OCT 29 2005 CTZ008-011-290830- /X.CAN.KOKX.FZ.W.0003.000000T0000Z-051029T1200Z/ NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- 318 AM EDT SAT OCT 29 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZE WARNING. $$ CTZ009-NJZ002-NYZ069-070-078>081-290830- /X.CAN.KOKX.FR.Y.0003.000000T0000Z-051029T1200Z/ SOUTHERN FAIRFIELD-WESTERN PASSAIC-ROCKLAND-NORTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 318 AM EDT SAT OCT 29 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 28, 3:25 PM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Oct 28, 3:25 PM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED WITH AVIATION
NATIONAL WEATHER SERVICE UPTON NY
325 PM EDT FRI OCT 28 2005
.NEAR TERM (TONIGHT AND SATURDAY)...
GFS/ETA/ECMWF ARE IN GOOD AGREEMENT WITH LOW PRESSURE OFF THE
SOUTHEAST COAST CONTINUING TO INTENSIFY AS THE UPPER LOW OVER
WESTERN NY AND ASSOCIATED DEEP UPPER TROUGH EXTENDING TO THE GULF OF
MEXICO SLIDE TO THE EASTERN SEABOARD...WITH AN INTENSIFYING UPPER
JET PRECEDING IT. THIS UPPER FEATURE WILL REMAIN PROGRESSIVE AND
NEUTRAL ENOUGH TO PREVENT A SIGNIFICANT IMPACT TO OUR REGION AS THE
INTENSIFYING SURFACE LOW WILL MOVE NORTH NORTHEASTWARD TO ABOUT 200
MILES EAST OF THE 40/70 BENCHMARK BY 12 SAT. MOST OF THE SYNOPTIC
FORCING WITH THE COASTAL LOW APPEARS TO REMAIN OFF THE COAST...WITH
THE BEST CHANCE OF PRECIPITATION BEING ACROSS THE FAR EASTERN
PORTIONS(EASTERN CONN AND EASTERN LI). THE REMAINDER OF THE REGION
WONT BE ENTIRELY IN THE CLEAR THOUGH...BECAUSE AS THE UPPER LOW AND
ASSOCIATED VORT MAX CROSS THE REGION BETWEEN 00Z TONIGHT AND 00Z
SUN THERE SHOULD BE ENOUGH MOISTURE THROWN TO THE COAST TO EEK OUT A
SLIGHT CHANCE OF PRECIP ACROSS WESTERN PORTIONS OF THE REGION
BETWEEN 06Z AND 18Z AND CHANCE FOR CONNECTICUT AND LI. AS THE POTENT
UPPER ENERGY GETS TO THE COAST...THINK THE GFS HAS THE RIGHT IDEA
WITH STRONGER INTENSIFICATION OF THE COASTAL LOW IN GEORGES BANK
LATE SATURDAY. WITH THIS OCCURRING COULD SEE A DEFORMATION BAND ON
THE BACKSIDE EXTENDING INTO FAR EASTERN ZONES SATURDAY AFT/EVENING
WITH A QUICK SHOT OF HEAVIER PRECIP.
INTERESTING ASPECT WITH THIS SYSTEM IS THAT THICKNESSES WILL BE
MARGINAL FOR SNOW IN THE NORTHERN ZONES...SO A WINTRY MIX OF RAIN
AND SNOW SHOWERS IS POSSIBLE WITH ANYTHING THAT FALLS. ADDITIONALLY
WITH 850 HPA TEMPS RUNNING -4 TO -6C...THERE IS A CHANCE THAT SOME
WET SNOW FLAKES COULD MIX IN ALL THE WAY TO THE COAST OVER FAR
EASTERN SECTIONS TOMORROW AFTERNOON AS THE DEFORMATION BAND DEVELOPS
AND IF HEAVIER PRECIP BRIEFLY OCCURS. IN ANY CASE SURFACE TEMPS WILL
BE TOO WARM TO WORRY ABOUT ANY ACCUMULATION.
WITH A STRONG UPPER LEVEL LOW CROSSING THE REGION TONIGHT...BELIEVE
MODELS ARE UNDERDOING CLOUD COVER FOR TONIGHT. SO WILL BUMP
OVERNIGHT LOWS UP A DEGREE OR SO HIGHER THAN GUIDANCE. SOME PARTIAL
CLEARING MAY BE POSSIBLE THIS EVENING/TONIGHT...ALLOWING
TEMPERATURES TO DROP INTO THE MID 30S ACROSS FAR NW ZONES. BUT
WITHOUT IDEAL RADIATIONAL COOLING CONDITIONS WONT PUT UP A FROST
ADVISORY...BUT INSTEAD MENTION PATCHY FROST IN GRIDS/ZONES. IF
THINGS CLEAR OUT MORE THAN SUSPECTED...A MORE WIDESPREAD FROST MAY
BE POSSIBLE ACROSS PUTNAM...ROCKLAND...NORTHERN WESTCHESTER...AND
WESTERN PASSAIC COUNTIES. EVENING SHIFT WILL HAVE TO MONITOR.
&&
.SHORT TERM (SATURDAY NIGHT THROUGH MONDAY)...
CUTOFF UPPER LOW AND UPPER TROUGH SLIDE OFF THE COAST SATURDAY
EVENING...WITH ANY REMAINING PRECIP OVER THE EASTERN CWA COMING TO
AN END. THEREAFTER DEEP NNW FLOW WILL DRY THE REGION OUT SATURDAY
NIGHT. CAA IS WEAK BEHIND THIS SYSTEM...SO LOW TEMPS WILL RUN
SEASONABLE.
CONTINUED DRY WEATHER ON SUNDAY AND MONDAY AS RIDGING BUILDS IN
ALOFT AND THEN SLOWLY FLATTENS BY LATE MONDAY. SURFACE HIGH PRESSURE
WILL BUILD IN FROM THE SOUTHWEST WITH SW FLOW AND WAA ALOFT
RAISING 850 HPA TEMPS TO AROUND 10C. WITH A GOOD DEAL OF SUNSHINE
THIS WILL HAVE MAX TEMPS RISING ABOUT 4 TO 6 DEGREES ABOVE NORMAL
INTO THE LOW/MID 60S AREA WIDE.
&&
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
UPPER RIDGING SLIDES OFFSHORE MONDAY NIGHT WITH SHARPENING UPPER
TROUGH MOVING TO THE COAST TUES NIGHT AND THEN PIVOTING THROUGH THE
NE ON WED. AT THE SURFACE...A COLD FRONT IS EXPECTED TO APPROACH
FROM THE WEST LATER TUESDAY WITH A CHANCE OF SHOWER. THERE IS A
POSSIBILITY OF COASTAL DEVELOPMENT ALONG THE FRONT ON WEDNESDAY WITH
SUBSEQUENTLY HEAVIER RAIN...BUT WOULD LIKE TO SEE MORE MODEL RUNS
BEFORE JUMPING ON THIS. OTHERWISE...RIDGING ALOFT AND SURFACE BUILDS
IN AGAIN FROM THE WEST WED NIGHT/THURSDAY AND REMAINS THROUGH FRIDAY
WITH DRY WEATHER THE RESULT. GENERALLY SEASONABLE TEMPERATURES
THROUGH THE PERIOD.
&&
.HYDROLOGY...
ONLY LOOKING FOR A RELATIVELY LIGHT QPF EVENT TONIGHT THROUGH
SATURDAY NIGHT AS THE AREA SHOULD REMAIN ON THE FRINGE OF THE
COASTAL LOW. HIGHEST QPF WILL BE ACROSS THE EASTERN HALF OF THE CWA.
A FEW HUNDREDTHS OF AN INCH POSSIBLE OVER THE WESTERN HALF OF THE
CWA INCLUDING NYC...WITH 1 OR 2 TENTHS OF AN INCH POSSIBLE OVER FAR
EASTERN SECTIONS.
&&
.CLIMATE...
THE ALL TIME MONTHLY RAINFALL RECORD FOR CENTRAL PARK OF 16.85
INCHES...SET IN SEPTEMBER OF 1882 LOOKS TO BE SAFE. CURRENTLY
CENTRAL PARK HAS SEEN 16.73 INCHES SO FAR THIS MONTH. WE NEED THE
0.12 INCHES OR GREATER TO TIE OR BREAK THIS RECORD. BUT CURRENTLY
ONLY APPEARS A FEW HUNDREDTHS WILL FALL.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD (UNTIL 18Z
SAT)...ALBEIT JUST BARELY ACROSS EASTERN SECTIONS. DEVELOPING LOW
PRESSURE SHOULD TRACK JUST FAR ENOUGH AWAY FROM THE COAST TO KEEP
SIGNIFICANT PRECIPITATION OFF TO OUR EAST. THE EAST END OF THE
ISLAND AND SOUTHEAST CONNECTICUT COULD BE CLIPPED BY THE WESTERN
FRINGE OF THIS...AFFECTING KGON...AND POSSIBLY KISP AND KBDR. ALL
STATIONS EXPECTED TO REMAIN LOW END VFR (6SM VIS AND 4000 FT CIGS)
BUT KGON COULD DROP TO MVFR LATE TONIGHT OR SAT IF STORM TRACKS
CLOSER TO COAST. AS FOR WINDS...RIGHT NOW GUST POTENTIAL LOOKS TO BE
ABOUT 20 KNOTS ON SAT.
&&
.MARINE...
LOPRES WILL MOVE EAST OF THE LOCAL WATERS LATE TONIGHT INTO
SATURDAY. THIS WILL RESULT IN SMALL CRAFT CONDITIONS ON THE OCEAN
FROM ROUGHLY 06Z SAT THROUGH 00Z MON. ON THE SOUND...IT WILL BE
MARGINAL...BUT WILL GO WITH A SCA FOR WINDS 00Z SUN THROUGH 18Z SUN.
AFTERWARDS...EXPECT DIMINISHING WINDS AND SEAS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SCA ON THE OCEAN 06Z SAT THRU 00Z MON...ANZ350-353-355.
SCA ON THE SOUND 00Z SUN THRU 18Z SUN...ANZ330-335.
&&
PUBLIC: NV
AVIATION: MS/JK
MARINE: MLEHazardous weather outlook, Oct 28, 4:38 AM EDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 438 AM EDT FRI OCT 28 2005 CTZ005>012-NJZ002>006-011-NYZ067>081-290845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 438 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ350-353-355-290845- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 438 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS LIKELY FROM THIS EVENING ONWARD...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED UNTIL SUNDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-290845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 438 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY MAY BE NEEDED FROM LATE TONIGHT ON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ338-290845- NEW YORK HARBOR- 438 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 9:31 PM EDT | Freeze Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 6 hr |
Nearby
Frost Advisories in New York, 2005Frost Advisories in Connecticut, 2005Frost Advisories in New Jersey, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.